Georgia, 2009Damaging Wind in Georgia, September 16, 2009
September 16, 2009 · NWS JAX · 1 event in 1 county or zone
Isolated severe storms developed along the sea breezes and their outflows over a moist and unstable airmass in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed along the sea breezes and their outflows over a moist and unstable airmass in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 16, 1:45 PM EST, 5 hours earlier.
Area forecast discussion, Sep 16, 1:45 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT WED SEP 16 2009
...SCATTERED TO NUMEROUS SHOWERS AND HUMID CONDITIONS TO CONTINUE
INTO THE WEEKEND...
.SHORT TERM...TONIGHT THROUGH SATURDAY...
RELATIVELY STAGNANT PATTERN WILL PERSIST AS CUT OFF UPPER LOW AND
SFC REFLECTION WILL CONTINUE TO REMAIN NEARLY STATIONARY OVER THE
LOWER MS VALLEY. MODELS HAVE COME INTO BETTER AGREEMENT ABOUT SLOWLY
SHEARING THE SYSTEM TOWARD THE END OF THE SHORT TERM PERIOD AND
CONTINUE TO PUSH PIECES OF SHORTWAVE ENERGY AND DEEP MOISTURE INTO
THE FORECAST AREA OVER THE SHORT TERM. FORECAST CHALLENGE CONTINUES
TO REMAIN HOW MUCH OF THIS ENERGY MAKES IT INTO THE FORECAST AREA
AND SINCE MODEL GUIDANCE HAS BEEN A BIT HIGH RECENTLY HAVE SHAVED
ABOUT 5-10% OFF THE MODEL CONSENSUS TO COME INTO BETTER AGREEMENT
WITH SURROUNDING OFFICES. STILL EXPECT AT LEAST SCTD TO NUMEROUS
SHOWERS AND TSTMS ACRS THE REGION EACH DAY THROUGH SAT WITH HIGHEST
POPS DURING THE AFTERNOON/EVENING HOURS (18Z-00Z) AND HIGHEST OVER
INLAND AREAS.
NEXT CHALLENGE IS THE AMOUNT OF RAINFALL FROM THIS SITUATION. AGAIN
FOR CONSISTENCY HAVE LOADED THE 18Z HPC QPF VALUES WHICH SUGGEST
SOME LOCALLY HEAVY RAINS POSSIBLE ALONG THE I-75 CORRIDOR AND ACRS
INLD SERN GA ON THURSDAY AND AGAIN ACRS SERN GA ON FRIDAY. HAVE THIS
MENTIONED IN GRIDS/ZFP FOR THU...BUT WITH LOW CONFIDENCE HAVE LEFT
OUT OF FORECAST ON FRIDAY AND SATURDAY.
MODEL GRIDDED AND TEXT GUIDANCE SUGGESTIVE OF ABUNDANT LOW CLOUDS
AND SOME PATCHY DENSE LATE NIGHT FOG EACH NIGHT AS PARTIAL CLEARING
SKIES AND MOIST GROUND WILL ENHANCE FORMATION. HAVE PLACED THIS IN
ZFP/GRIDS...AND AGAIN WILL IMPACT MAINLY INLAND AREAS AWAY FROM THE
COAST.
HAVE ISSUED COASTAL FLOOD ADVISORY TO ACCOUNT FOR COMBO OF HIGHER
ASTRONOMICAL TIDES AND PERSISTENT ONSHORE FLOW ALONG THE COAST.
TIDES ARE RUNNING CLOSE TO 1 FT ABOVE NORMAL AND WILL NUDGE INTO
SHALLOW COASTAL FLOODING NUMBERS THIS EVENING AND LIKELY AGAIN THU
EVENING.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
SFC LOW OVER THE LOWER MS VALLEY WILL WASH OUT...BUT DEEP MOISTURE
WILL REMAIN OVER THE REGION. A CONTINUED SE/S 850MB FLOW VEERING TO
W/SWLY AT 500MB WILL STILL PROVIDE ENOUGH TO KICK OFF DAILY SCTD
SHOWERS/TSTMS ALONG SBRZ BOUNDARIES AND ALONG WHATEVER SHORTWAVE
ENERGY PUSHES OUT OF THE NERN GOMEX ACRS THE FORECAST AREA. MAX
TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL IN THE UPPER 80S.
&&
.AVIATION...HAVE VICINITY SHOWERS IN ALL TAFS UNTIL 00Z.
THUNDERSTORMS EXPECTED TO BE ISOLATED TODAY...BUT MAY NEED TO BE
ADDED MAINLY AT GNV. LIGHT WINDS AND MOIST AIRMASS WILL RESULT IN
LOW CLOUDS AND FOG EARLY THURSDAY MORNING AS MOS GUIDANCE INDICATES.
IFR CONDITIONS POSSIBLE...MAINLY AT GNV AND VQQ 09Z-13Z.
&&
.MARINE...NOT MUCH CHANGE EXPECTED NEXT FEW DAYS. ONSHORE WINDS
MOSTLY AROUND 10 KNOTS AND SEAS 2 TO 3 FEET. SWELLS WILL INCREASE
SLIGHTLY EARLY NEXT WEEK...UP TO 4 FEET OFFSHORE. HAVE ISSUED
COASTAL FLOOD ADVISORY AGAIN FOR MINOR FLOODING POSSIBLE AT TIME OF
HIGH TIDE THIS EVENING DUE TO PERSISTENT ONSHORE FLOW AND APPROACH
OF NEW MOON PHASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 85 69 86 / 30 70 30 60
SSI 74 84 75 84 / 20 40 30 30
JAX 71 87 72 88 / 20 50 30 30
SGJ 73 87 74 87 / 20 40 20 30
GNV 70 89 70 90 / 20 60 30 40
OCF 71 89 70 91 / 30 60 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
GA...COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
HESS/ZIBURA/PRESNALLHazardous weather outlook, Sep 16, 10:38 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1138 AM EDT WED SEP 16 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170945-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1138 AM EDT WED SEP 16 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT THIS EVENING...
...A MODERATE RISK OF RIP CURRENTS TODAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE
BEST THUNDERSTORM CHANCES OVER INLAND AREAS NEAR AND WEST OF
HIGHWAY 301 DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
CONCERNS WITH THE STORMS TODAY WILL BE FREQUENT LIGHTNING...LOCALLY
HEAVY RAINFALL AND STRONG DOWNBURST WINDS.
DUE TO LINGERING EASTERLY SWELLS...THERE IS A MODERATE RISK OF RIP
CURRENTS AT THE AREA BEACHES. IN ADDITION...MINOR COASTAL FLOODING
MAY OCCUR THIS EVENING AROUND HIGH TIDE. PLEASE REFER TO THE COASTAL
FLOOD ADVISORY FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY AS UPPER LEVEL DISTURBANCES APPROACH THE AREA. THE BETTER
RAIN CHANCES WILL AGAIN BE OVER INLAND AREAS WHERE LOCALLY HEAVY
RAINFALL AMOUNTS ARE POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED THE REST OF THE PERIOD. THE MAIN CONCERNS WILL
CONTINUE TO BE LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS
WITH STRONG STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ARS/JCH
In the hours before
Special weather statement, Sep 16, 6:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EDT WED SEP 16 2009
GAZ150-162330-
WARE-
707 PM EDT WED SEP 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 730 PM EDT...
AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER DIXIE UNION...OR 11 MILES NORTHWEST OF
WAYCROSS...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND DIXIE UNION THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3141 8241 3139 8240 3139 8242 3138 8240
3131 8240 3131 8253 3141 8250 3142 8242
TIME...MOT...LOC 2307Z 275DEG 1KT 3135 8244
SHULERThunderstorm Wind, Ware
- When
- September 16, 6:45 PM EST
- Where
- Ware County, 0.59 mi E of Crawley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -82.460
A tree was blown down across the road near the intersection of Jamestown Road and U.S. Highway 1.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, September 16, 200910 injured · $150 million · 1.75 in hail · 9 events
- Rip Current in Florida, September 16, 20091 death · 1 event
- Tornado and Flash Flooding in Alabama, September 16 to 20, 2009$1.3 million · EF0 · 34 events
- Flash Flooding and Flooding in Tennessee, September 16 to 17, 2009$163,000 · 6 events
- Flash Flood in Tennessee, September 16 to 17, 2009$50,000 · 1 event
- Flash Flooding in Mississippi, September 16, 2009$19,000 · 4 events
- Hail and Damaging Wind in Texas, September 16, 20091 in hail · 7 events
- Flash Flood and Hail in New Mexico, September 16, 2009$8,000 · 1 in hail · 4 events
- Flash Flooding in Tennessee, September 16, 20093 events
- Flash Flooding in Missouri, September 16, 20092 events
- Marine Thunderstorm Winds in Gulf of Alaska, September 16, 200950 kt wind · 2 events
- Flash Flooding in Alabama, September 16, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188788.